Numerische Mathematik

, Volume 73, Issue 4, pp 507–519

Relative-error bounds for the LU decomposition via the GTH algorithm

  • Colm Art O'Cinneide

DOI: 10.1007/s002110050203

Cite this article as:
O'Cinneide, C. Numer. Math. (1996) 73: 507. doi:10.1007/s002110050203


Recently the author showed that the Grassmann-Taksar-Heyman (GTH) algorithm computes the steady-state distribution of a finite-state Markov chain with low relative error. Here it is shown that the LU decomposition computed in the course of the GTH algorithm also has low relative error. The proof requires a refinement of the methods used in the earlier paper.

Mathematics Subject Classification (1991):65F05 

Copyright information

© Springer-Verlag Berlin Heidelberg 1996

Authors and Affiliations

  • Colm Art O'Cinneide
    • 1
  1. 1.School of Industrial Engineering, Grissom Hall, Purdue University, West Lafayette, IN 47907-1287, USA US

Personalised recommendations